MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Catalog Number 1009666J
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the descending artery.The ht balance middleweight universal ii guide wire was placed and the hydrophilic coating began to grab [have resistance] during advancement and removal; however, was removed as a single unit.Another pilot 50 guide wire was used to complete the procedure.There was a delay in the procedure; however, there were no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to difficulty advancing the guide wire include, but are not limited to, interaction with challenging anatomy, procedural contaminants, damage to the guide wire, or device support.Factors that may contribute to difficulty removing the guide wire with the catheter include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the catheter or guide wire.In this case, based on the information provided and because the device was not returned for analysis, a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Na.
 
Event or Problem Description
Subsequent to the initially filed report, the account stated that the resistance during removal was with the balloon dilatation catheter (bdc).No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17769489
Report Number2024168-2023-10194
Device Sequence Number6600461
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public08717648118777
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number1009666J
Device Lot Number2091671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown